Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Morristown, TN

June 30, 2007Hamilton County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2007, 2:43 PM EDT for Hamilton County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 2:43 PM EDT (18:43 UTC)
Expired
Jun 30, 2007, 3:30 PM EDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:29 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 30, 10:29 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT SAT JUN 30 2007

.DISCUSSION...
A 13Z SURFACE ANALYSIS SHOWS THE FRONT HAS MOVED SLOWLY SOUTH...AND
IS LOCATED THROUGH CENTRAL KY AND SOUTHERN WV. MIDLEVEL CLOUDS ARE
PRODUCING SOME LIGHT SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS
OF THE AREA THIS MORNING. THIS CLOUD COVER WILL PREVENT AS MUCH
DESTABILIZATION...AT LEAST CENTRAL AND NORTH...AS WE HAVE SEEN THE
PAST FEW DAYS. IT WILL ALSO HOLD MAX TEMPS BACK...ESPECIALLY
NORTH...SO WILL LOWER FORECAST MAX TEMPS TODAY WITH THE UPDATE. IN
THE SOUTH...THERE IS MUCH LESS CLOUDINESS...AND THIS AREA IS MORE
LIKELY TO SEE SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON.
WILL MAKE SOME SLIGHT ADJUSTMENTS TO POPS...RAISING THEM IN THE
SOUTH BUT STILL IN THE CHANCE RANGE. WITH SURFACE HEATING IN THE
SOUTH...CAPES WILL APPROACH 2000 J/KG...SO SOME ISOLATED SEVERE
STORMS WILL AGAIN BE POSSIBLE.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS
Hazardous weather outlook, Jun 30, 5:13 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 AM EDT SAT JUN 30 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
513 AM EDT SAT JUN 30 2007 /413 AM CDT SAT JUN 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL SAG SOUTH ACROSS THE AREA TODAY...AND WILL
HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING. A FEW STORMS OF THESE STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 30, 2:08 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
208 PM EDT SAT JUN 30 2007

TNZ017-VAZ005-006-008-301915-
RUSSELL-SCOTT-SULLIVAN-WASHINGTON-
208 PM EDT SAT JUN 30 2007

...A STRONG THUNDERSTORM WILL AFFECT THE CITY OF BRISTOL...WESTERN
RUSSELL...SCOTT...SULLIVAN AND WESTERN WASHINGTON COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GATE CITY....MOVING
SOUTHEAST AT 15 MPH.

THIS STORM WILL BE NEAR...
  GATE CITY BY 225 PM EDT.
  WEBER CITY BY 235 PM EDT.
  6 MILES NORTHEAST OF KINGSPORT BY 250 PM EDT.

WINDS 30 TO 40 MPH...VERY HEAVY RAINFALL NEAR ONE INCH PER
HOUR...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH
THIS STORM.

DGS
Special weather statement, Jun 30, 2:36 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT SAT JUN 30 2007

TNZ099-301915-
HAMILTON-
236 PM EDT SAT JUN 30 2007

...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIGNAL MOUNTAIN....MOVING SOUTHEAST AT 10
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIDDLE
VALLEY...HARRISON...AND EASTERN PORTIONS OF CHATTANOOGA.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
WILL OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING
IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

DGS

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.